Don't touch these painkillers after a heart attack
If you've survived a heart attack, you've already cheated death once -- but don't push your luck.
You might not get off so easily next time around.
I always warn my heart patients to stay off common painkillers after a heart attack -- especially ibuprofen and naproxen (aka Advil and Aleve). These drugs can dramatically increase the risk of a second heart attack and even death.
The problem, of course, is that as people recover they tend to forget all about those warnings -- and a few months later, they start reaching for those painkillers again.
And that's a huge and potentially deadly mistake.
Memories may fade, but the risks do not -- and one new study shows they actually don't disappear over time.
If you ignore my warnings and pop those pills in the first year after your heart attack, for example, your risk of suffering a second one or even dying of heart-related causes could shoot up by 30 percent when compared to someone who doesn't take painkillers.
Thank that's bad? That's nothing -- because I have a number here that's even worse: Even if you manage to avoid that second heart attack, your risk of dying from any cause at all could be 59 percent higher if you take these meds, according to the new study of 100,000 European heart patients tracked for up to 12 years.
That's just the first year. Over time, the risks go down -- but they remain consistently higher for people who take painkillers.
At the five-year mark, heart attack patients who take the meds could have a 41 percent higher risk of a second heart attack or death from heart disease, and a 63 percent higher risk of death than those who don't take painkillers.
In other words, don't touch those pills -- and really, that's good advice for everyone, not just heart patients. There are much better options for pain than painkillers, including 100 percent natural anti-inflammatory remedies such as MSM.
Other safe options for pain include acupuncture and cold laser treatments. Speak to a holistic doctor to learn more.